MAUDE Adverse Event Report: ARTHREX, INC. LO-PRO SCRW,TI,3.0MMX 20MMCORT; SCREW, FIXATION, BONE

ARTHREX, INC. LO-PRO SCRW,TI,3.0MMX 20MMCORT; SCREW, FIXATION, BONE
Model Number LO-PRO SCRW,TI,3.0MMX 20MMCORT
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 04/08/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.
 
Event or Problem Description
It was reported that the head of the screw broke off, leaving the remainder of the screw in the patient.This occurred during an mtp fusion case.The surgeon was attempting to remove the screw to use a shorter screw when the head broke off.Patient is male, 40s.
 
Additional Manufacturer Narrative
Complaint confirmed.Visual evaluation identified that the head of the screw fractured.Without the return of the rest of the screw, further evaluation cannot be performed.The root cause of the reported failure mode is undetermined.However, the most likely probable cause is applying excessive mechanical forces upon insertion.

Brand Name
LO-PRO SCRW,TI,3.0MMX 20MMCORT
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key11724932
Report Number1220246-2021-02951
Device Sequence Number16914313
Product Code HWC
UDI-Device Identifier00888867049567
UDI-Public00888867049567
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K143614
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 09/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberLO-PRO SCRW,TI,3.0MMX 20MMCORT
Device Catalogue NumberAR-8933-20
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 04/08/2021
Supplement Date Received by Manufacturer04/08/2021
Initial Report FDA Received Date04/26/2021
Supplement Report FDA Received Date09/08/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1